# SDR CA020508003

- Difficulty date: April 22, 2002
- Submitted: May 31, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 4,462 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 3250 · Landing Gear Steering System
- Part: Spring
- Part number: Z4242170001
- Condition: Broken
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) UPON TAXI A STUDENT PILOT NOTICED AN EXCESSIVE AMOUNT OF PLAY IN THE NOSE STEERING SYSTEM. MAINTENANCE WAS NOTIFIED AND THE RT STEERING SPRING WAS FOUND TO BE BROKEN. THE SPRING WAS REPLACED USING THE MINIMUM SPACING FOR PRELOAD TENSION. STUDENT REMINDED OF GETTING THE AIRCRAFT MOVING BEFORE TURNING THE NOSE WHEEL TO REDUCE STRESS ON THE NOSE GEAR STEERING SPRINGS.
